Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 38, NWS Charleston, SC

June 21, 2001Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2001, 3:08 PM EDT for Effingham County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 3:08 PM EDT (19:08 UTC)
Expired
Jun 21, 2001, 3:45 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Effingham County, GA

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:30 PM EDTHail 0.88Rincon, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 211909
SVRCHS
GAC103-211945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 345 PM EDT.

* AT 308 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
  SOUTHWEST OF RINCON...OR ABOUT 10 MILES SOUTHEAST OF SPRINGFIELD...
  MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RINCON.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS 6APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3224 8143 3216 8134 3225 8119 3236 8130

NNNN

SLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 21, 3:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT THU JUN 21 2001

S/WV OVER SE GA WILL MOVE SLOWLY E-NE AND THRU THE REMAINDER OF THE
CWA BY LATE TNGT. WILL KEEP CHC POPS IN THRU THE EVE AND MAYBE TIL
AFTER MIDNIGHT OVER THE SC ZONES.

STRUNG OUT AREA OF WEAK VORTICITY CONTINUES OVER THE CWA FRI WITH
ANOTHER S/WV APPROACHING FOR THE AFTN. CD FNT WILL ALSO BE MOVG INTO
THE WRN CAROLINAS AND NE GA. GUIDANCE POPS FOR FRI ARE BETTER THAN
TDA. PLAN TO GO WITH 40 POPS ACROSS THE BOARD MAINLY FOR THE AFTN.
BEST CHANCES FOR PCPN APPEAR TO BE FROM FRI AFTN THRU SAT AFTN. CD
FNT WILL MAKE ITS BEST PUSH AT THAT TIME. AFTER SAT AFTN...UPPER LOW
WEAKENS AND BEGINS TO RETROGRADE.

EXTENDED...PLAN TO GO WITH CHC POPS DURING THE DAY AND SLGT CHC AT
NIGHT THRU THE MIDDLE OF NEXT WEEK WITH LITTLE CHG EXPECTED IN THE
PATTERN. SW FLOW CONTINUES ALOFT WITH HIGH PRES RIDGE OFF THE SE
COAST. WILL STAY PRETTY CLOSE TO CLIMO FOR TEMPS/POPS THRU THE PD.

CWF...HIGH PRES RIDGE SETTING UP OVER THE OFFSHORE WATERS. PG IS
STILL WEAK BUT WILL BECOME S-SW TNGT AS WEAK LOW JUST N OF THE SC
WATERS PULLS OUT. H8 JET PASSES BY TO OUR N FRI NIGHT INTO SAT. SFC
PG APPEARS TO BE AT ITS BEST FRI AFTN INTO SAT. PLAN ON INCREASING
WINDS PERHAPS TO 15-20 KT FOR SC WATERS AND ABT 15 KT FOR GA PTN. PG
WILL RELAX LATER SAT INTO SUN. NO FLAGS EXPECTED THRU THE WEEKEND.

FCSTID = 20
CHS   72  89  72  87 /  30  40  40  50
SAV   70  91  70  87 /  30  40  40  50
CHL   74  87  74  87 /  30  40  40  50
NBC   72  89  72  87 /  30  40  40  50
RBW   70  90  70  86 /  30  40  40  50

.CHS...
GA...NONE.
SC...NONE.

TJR

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.